MAUDE Adverse Event Report: MICROVENTION, INC. FRED 27; FLOW DIVERTER

MICROVENTION, INC. FRED 27; FLOW DIVERTER
Model Number FRED4518-PMA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Speech Disorder (4415); Thrombosis/Thrombus (4440)
Date of Event 11/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted in the patient and not returned to the manufacturer for analysis.Additionally, procedural images were not provided; therefore, the reported event cannot be confirmed.The instructions for use identifies stent thrombosis, aphasia, and hemiplegia as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that after implantation of a fred stent to treat an aneurysm of the left superior hypophyseal artery, the patient demonstrated sudden onset of aphasia and severe right arm and leg weakness.A ct showed no hemorrhage and cta showed an acute left internal carotid artery occlusion.The patient was taken for an emergent mechanical thrombectomy, which was successful.The patient's symptoms resolved shortly thereafter and they were prescribed ticagrelor 90mg twice per day.The patient remains neurologically intact five months after the procedure.

Brand Name
FRED 27
Common Device Name
FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key11522427
Report Number2032493-2021-00081
Device Sequence Number4497710
Product Code OUT
UDI-Device Identifier00842429106785
UDI-Public(01)00842429106785(11)200624(17)230531(10)200624596
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberFRED4518-PMA
Device Lot Number200624596
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2021
Initial Report FDA Received Date03/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR